Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 7, 2010, 8:21 PM EDT for Darke County, Preble County, Ohio; Fayette County, Union County, Wayne County, Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2010, 8:21 PM EDT (00:21 UTC)
- Expired
- May 7, 2010, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fayette County, IN, Union County, IN, Wayne County, IN, Darke County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:30 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:53 PM EDT, 28 minutes earlier.
Area forecast discussion, May 7, 7:53 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 753 PM EDT FRI MAY 7 2010 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT...USHERING IN MUCH COOLER WEATHER FOR THE WEEKEND. HIGH PRESSURE WILL BUILD BACK INTO THE REGION SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LOW PRESSURE OVER NW OHIO WILL DEEPEN AS IT MOVES RAPIDLY NE TO SOUTHERN ONTARIO BY 12Z SATURDAY. AS THE LOW MOVES NE...A STRONG COLD FRONT WILL MOVE QUICKLY ACROSS THE REGION OVERNIGHT. WILL CONTINUE TO MONITOR SEVERE WEATHER THREAT WITH TORNADO WATCH 143 UNTIL 11 PM EDT FOR PARTS OF THE NRN AND NWRN CWFA AND SEVERE THUNDERSTORM WATCH 140 UNTIL 2 AM EDT FOR THE CVG TRI-STATE REGION AND PARTS OF NE KY. ALTHOUGH A DYNAMIC UPR LEVEL LOW IS APPROACHING THE REGION ALONG WITH A STRONG ATTENDANT COLD FRONT...MLCAPES ARE NOW ON THE WEAK SIDE...AVERAGING GENERALLY BETWEEN 500 J/KG AND 1000 J/KG. THIS SEEMS TO BE LIMITING THE SEVERE WEATHER THREAT AT THE MOMENT. STILL...ADEQUATE LOW LVL FORCING ALONG AND AHEAD OF THE COLD FRONT AND ANY SUBSTANTIAL ROTATING UPDRAFTS MAY STILL RESULT IN A FEW SEVERE STORMS. BEST LOW LEVEL HELICITY REMAINS ACRS THE NRN AND NWRN ZONES. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL QUICKLY END FROM WEST TO EAST BETWEEN 10 PM EDT TO 3 AM EDT AS THE FRONT PASSES BY. THE DEEPENING LOW AND STRONG SFC TO 850 MB CAA WILL RESULT IN BREEZY TO WINDY CONDITIONS OVERNIGHT. SOME GUSTS WILL APPROACH 45 MPH...ESPECIALLY ACRS OUR NW. THIS IS VERY CLOSE TO WIND ADVISORY CRITERIA. CAN NOT RULE OUT A ROGUE GUST TO 40 KNOTS BUT THINK FOR THE MOST PART WIND GUSTS WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA. TEMPERATURES OVERNIGHT WILL TUMBLE INTO THE MID 40S NW TO THE LOWER 50S SE BY SATURDAY MORNING. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... AFOREMENTIONED SFC LOW AND ITS UPR LVL COUNTER PART WILL MOVE NE AWAY FROM THE REGION ON SATURDAY. HOWEVER...A SUBSTANTIAL PRESSURE GRADIENT BETWEEN THIS LOW AND SFC HIGH PRESSURE TO THE WEST WILL CONTINUE THE BREEZY TO WINDY CONDITIONS. AGAIN...WIND GUSTS WILL COME CLOSE TO ADVISORY CRITERIA MAINLY ALONG AND NORTH OF I-70. SKIES WILL BE PARTLY CLOUDY NORTH AND MOSTLY CLEAR SOUTH EARLY ON. BUT WITH PLENTY OF 850 MB MOISTURE AND CAA...AREAS OF SUNSHINE SHOULD FILL IN CONSIDERABLY WITH DIURNALLY DRIVEN CUMULUS CLOUDS. WEAK INSTABILITY AND A SHEAR AXIS OF VORTICITY MAY RESULT IN A LIGHT SHOWERS ACRS THE NORTHERN ZONES. HIGH TEMPERATURES WILL BE MUCH COOLER RANGING FROM THE LOWER 50S NW TO NEAR 60 FAR SOUTH AND SOUTHEAST. FOR SATURDAY NIGHT...SFC RIDGE OF HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE WESTERN GREAT LAKES AND LOWER OHIO VALLEY. WINDS WILL DIMINISH DURING THE OVERNIGHT HOURS. PARTLY TO MOSTLY CLOUDY SKIES WILL GRADUALLY BECOME MOSTLY CLEAR OVERNIGHT AS WELL. LOW TEMPERATURES WILL RANGE FROM THE MID 30S NORTH TO THE UPPER 30S SOUTH. THERE IS SOME CONCERN FOR FROST WITH THE MID 30 TEMPERATURES. HOWEVER...THE WIND MAY STAY UP ENOUGH TO PREVENT MUCH FROST FORMATION. AS SUCH...HAVE OPTED TO LEAVE FROST OUT OF THE PUBLIC FORECAST FOR NOW BUT WILL MENTION IT IN THE HWO. && .LONG TERM /SUNDAY THROUGH FRIDAY/... HIGH PRESSURE WILL BE IN PLACE TO START THE EXTENDED. A WARMING TREND WILL BEGIN FOR THE NEW WEEK...AND MODEL AGREEMENT REMAINS FAIRLY STRONG THROUGH WEDNESDAY OR SO. SOUTHWESTERLY FLOW WILL BRING A WARM FRONT INTO THE REGION MONDAY NIGHT INTO TUESDAY. WILL INTRODUCE LIKELY POPS AS THIS FEATURE HAS BEEN HANDLED FAIRLY CONSISTENTLY. AFTER THAT...DEPICTIONS OF THE PRECIPITATION PATTERN BECOME MORE CONVOLUTED. THE GFS HAS RECENTLY COME ON BOARD WITH KEEPING A BOUNDARY STALLED THROUGH THE REGION DURING THE WEEK...ALTHOUGH PLACEMENT DIFFERENCES AND THE PROBLEMS OF TRYING TO TIME OUT ENERGY MOVING ALONG IT PRECLUDE TRYING TO GET TOO SPECIFIC WITH A PRECIPITATION FORECAST. SO WILL MAINLY GO CHANCE POPS THROUGH PRETTY MUCH THE REST OF THE WEEK. SHOULD BE A GOOD TEMPERATURE GRADIENT ACROSS THE REGION IF THIS IS WHERE THE BOUNDARY SETS UP. SHOULD BE SOME INSTABILITY AROUND SO WILL KEEP THUNDER GOING IN THE FORECAST...AND OF COURSE THIS WILL BE MORE LIKELY ON THE SOUTH SIDE OF THE BOUNDARY. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... FROPA EXPECTED OVER CWA FROM 2-5Z THIS EVENING. GUSTY WINDS WILL PREVAIL THROUGH THE FORECAST AS THE COLD POOL BEHIND THE FRONT IS QUITE STRONG. H8 TEMPS GO FROM +18 TO -3 JUST S OF KILN AND THIS WILL RESULT IN A STRATUS OR AT LEAST BKN DECK AOA 4KFT DURING THE DAY WITH CONTINUED GUSTY WINDS IN WLY FLOW. CIGS IN THE IMMEDIATE POST FRONTAL ATMOSPHERE WILL SEE MVFR CONDITIONS AROUND 2KFT...WITH SOME BREAKS TO SCT/FEW IN THE PREDAWN HOURS. .OUTLOOK...TSTMS POSSIBLE TUESDAY AND TUESDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HATZOS LONG TERM...HATZOS AVIATION...FRANKS
Hazardous weather outlook, May 7, 7:01 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 701 PM EDT FRI MAY 7 2010 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>062-070-082315- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-BUTLER- 701 PM EDT FRI MAY 7 2010 ...TORNADO WATCH 143 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS EVENING...AS A DEEP LOW PRESSURE SYSTEM AND A STRONG COLD FRONT MOVE THROUGH THE LOWER GREAT LAKES AND OHIO VALLEY. SCATTERED SEVERE STORMS WILL BE POSSIBLE WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE TORNADO THREAT WILL BE GREATEST ALONG AND NORTH OF INTERSTATE 70. CONTINUE TO MONITOR LATER FORECASTS FOR FURTHER DETAILS ON THIS IMPENDING SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MUCH COOLER AIRMASS WILL PUSH INTO THE AREA BEHIND THE FRONT. AS A RESULT...SCATTERED FROST IS POSSIBLE SATURDAY NIGHT ACROSS MUCH OF THE REGION...AND AGAIN ON SUNDAY NIGHT THROUGH THE SCIOTO VALLEY AND EASTWARD. HOWEVER...IF WINDS STAY SUSTAINED OVERNIGHT...THE POSSIBILITY FOR FROST WILL BE DIMINISHED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ073>075-080-KYZ089>099-OHZ071-072-077>079-082315- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-WARREN-CLINTON- HAMILTON-CLERMONT-BROWN- 701 PM EDT FRI MAY 7 2010 ...SEVERE THUNDERSTORM WATCH 144 IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE REGION THIS EVENING AS A DEEP LOW PRESSURE SYSTEM AND A STRONG COLD FRONT MOVE THROUGH THE LOWER GREAT LAKES AND OHIO VALLEY. SCATTERED SEVERE STORMS WILL BE POSSIBLE WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. CONTINUE TO MONITOR LATER FORECASTS FOR FURTHER DETAILS ON THIS IMPENDING SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MUCH COOLER AIRMASS WILL PUSH INTO THE AREA BEHIND THE FRONT. AS A RESULT...SCATTERED FROST IS POSSIBLE SATURDAY NIGHT ACROSS MUCH OF THE REGION...AND AGAIN ON SUNDAY NIGHT THROUGH THE SCIOTO VALLEY AND EASTWARD. HOWEVER...IF WINDS STAY SUSTAINED OVERNIGHT...THE POSSIBILITY FOR FROST WILL BE DIMINISHED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ100-OHZ063>065-073-074-080>082-088-082315- LEWIS-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE- SCIOTO- 701 PM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE REGION THIS EVENING THROUGH LATE TONIGHT...AS A DEEP LOW PRESSURE SYSTEM AND A STRONG COLD FRONT MOVE THROUGH THE LOWER GREAT LAKES AND OHIO VALLEY. SCATTERED SEVERE STORMS WILL BE POSSIBLE WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. CONTINUE TO MONITOR LATER FORECASTS FOR FURTHER DETAILS ON THIS IMPENDING SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MUCH COOLER AIRMASS WILL PUSH INTO THE AREA BEHIND THE FRONT. AS A RESULT...SCATTERED FROST IS POSSIBLE SATURDAY NIGHT ACROSS MUCH OF THE REGION...AND AGAIN ON SUNDAY NIGHT THROUGH THE SCIOTO VALLEY AND EASTWARD. HOWEVER...IF WINDS STAY SUSTAINED OVERNIGHT...THE POSSIBILITY FOR FROST WILL BE DIMINISHED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL LIKELY BE REQUIRED LATER THIS EVENING.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:57 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Darke, Logan, Miami, Montgomery and 2 more | 48 min |
| May 7, 8:59 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 32 min |
| May 7, 9:16 PM EDT | Tornado Warning | ILN | Hardin | 15 min |
| May 7, 9:32 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Delaware, Logan, Madison, Union | 43 min |
| May 8, 11:23 AM EDT | Wind Advisory | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Fairfield and 9 more | 6 hr |
| May 8, 3:55 PM EDT | Freeze Watch | ILN | Fairfield, Hocking, Licking | 12 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.